MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT CHEM8+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT CHEM8+ CARTRIDGE
Catalog Number 09P31-26
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Cough (4457)
Date of Event 01/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2023, abbott point of care was contacted by a customer regarding i-stat chem8+ cartridges that yielded a suspected discrepant hematocrit result on a 75 year old male patient presented with weakness, lethargic, & coughing.There was no additional patient information available at the time of this report.Method:i-stat, date: (b)(6) 2023 09:39, collected: 9:39, tested: 49.0, hct(pvc):16.7, hb(g/dl): a, sample: a; method: lab, date: (b)(6) 2023 09:39, collected: 09:39, tested: 26.4, hct(pvc): unk, hb(g/dl): 7.8 g/dl, sample: a.There are no injuries associated with this event.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on information available that suggests the product was not performing within the variability of the assay.The investigation is underway.
 
Event or Problem Description
Na.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 25-jan-2023.A review of the device history record confirmed the lot passed finished goods release criteria.Retained cartridge testing met the acceptance criteria found in q04.01.003 rev.Ak, appendix 1 - product complaint level 2 and level 3 investigation procedure.No deficiency has been identified.

Brand Name
I-STAT CHEM8+ CARTRIDGE
Common Device Name
CHEM8+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
ottawa, ontario K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
400 college road
princeton, NJ 08540
6136885949
MDR Report Key16183702
Report Number2245578-2023-00006
Device Sequence Number2303548
Product Code JGS
UDI-Device Identifier10054749005519
UDI-Public10054749005519
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K053110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2023
Device Catalogue Number09P31-26
Device Lot NumberH22267
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date01/17/2023
Supplement Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale